MAUDE Adverse Event Report: CORTEX INC ABLACATH CATHETER (OPTIMAP CATHETER); CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

CORTEX INC ABLACATH CATHETER (OPTIMAP CATHETER); CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number AB-0003-50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had atrial fibrillation ablation performed on (b)(6) 2023.The patient was seen in the clinic on (b)(6) 2023 due to mild chest pain and difficulty breathing for 2 days.An echocardiogram showed a large pericardial effusion w/tamponade and patient was admitted same day.Pericardiocentesis was performed the next day.610ml fluid was drained.A repeat echocardiogram on (b)(6) 2023 showed minimal pericardial effusion.The patient decreased colchicine, added prednisone, continued eliquis and propafenone.Increase metoprolol to bid for rate control.Patient was discharged on (b)(6) 2023.
 
Additional Manufacturer Narrative
The treating physician initially noted that the event was not related to the device.The event was later adjudicated by the cec ((b)(6) 2024) as possibly related to the device and standard of care procedure.

Brand Name
ABLACATH CATHETER (OPTIMAP CATHETER)
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
CORTEX INC
3550 scott blvd ste 37b
santa clara CA 95054
Manufacturer (Section G)
CORTEX INC.
3550 scott blvd ste 37b
santa clara CA 95054
Manufacturer Contact
laurie lewandowski
3550 scott blvd ste 37b
santa clara, CA 95054
MDR Report Key20516255
Report Number3013627970-2024-00001
Device Sequence Number12711232
Product Code MTD
UDI-Device Identifier00860457001544
UDI-Public00860457001544
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K223666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberAB-0003-50
Device Lot NumberQ8513870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight74 KG